PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Weighted Korn inequalities on John domains

Volume 241 / 2018

Fernando López-García Studia Mathematica 241 (2018), 17-39 MSC: Primary 26D10; Secondary 46E35, 74B05. DOI: 10.4064/sm8488-4-2017 Published online: 26 October 2017


We show a weighted version of the Korn inequality on bounded Euclidean John domains, where the weights are nonnegative powers of the distance to the boundary. In this theorem, we also provide an estimate of the constant involved in the inequality which depends on the exponent that appears in the weight and a geometric condition that characterizes John domains. The proof uses a local-to-global argument based on a certain decomposition of functions.

In addition, we prove the solvability in weighted Sobolev spaces of $\mathop {\rm div}\nolimits {\bf u}=f$ on the same class of domains. In this case, the weights are nonpositive powers of the distance to the boundary. The constant appearing in this problem is also estimated.


  • Fernando López-GarcíaDepartment of Mathematics
    University of California Riverside
    900 University Ave.
    Riverside, CA 92521, U.S.A.
    Department of Mathematics and Statistics
    California State Polytechnic University Pomona
    3801 West Temple Avenue
    Pomona, CA 91768, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image